Limits...
Nebivolol-induced gynecomastia.

Köklü E, Arslan Ş, Yüksel İÖ, Bayar N, Demirci D - J Pharmacol Pharmacother (2015 Jul-Sep)

Bottom Line: Gynecomastia as an adverse drug reaction, related to some cardiovascular drugs, has been reported in literature.Nebivolol is a third generation beta-blocker, and gynecomastia as an adverse effect on the consumption of this drug has not been reported in any article yet.We herein present the case of a 42-year-old male, who developed bilateral gynecomastia following nebivolol use and complete regression after discontinuation of nebivolol.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Antalya Education and Research Hospital, Antalya, Turkey.

ABSTRACT
Adverse drug reactions play a substantial role in the etiology of gynecomastia. Gynecomastia as an adverse drug reaction, related to some cardiovascular drugs, has been reported in literature. Nebivolol is a third generation beta-blocker, and gynecomastia as an adverse effect on the consumption of this drug has not been reported in any article yet. We herein present the case of a 42-year-old male, who developed bilateral gynecomastia following nebivolol use and complete regression after discontinuation of nebivolol. Other reasons causing gynecomastia were excluded. Discontinuation of the responsible drug is quite sufficient with regard to the treatment of drug-induced gynecomastia, without any pharmacological or surgical treatment.

No MeSH data available.


Related in: MedlinePlus

Bilateral glandular tissue growth in the retroareolar region of the breast demonstrated in mammography
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4544141&req=5

Figure 3: Bilateral glandular tissue growth in the retroareolar region of the breast demonstrated in mammography

Mentions: A 42-year-old male patient, who had never smoked or taken alcohol was prescribed 5 mg of nebivolol for essential hypertension. His blood pressure levels were all in the normal range during his follow-up. However, the patient presented to the Outpatient Clinic with a complaint of bilateral breast swelling and pain after two months of the medication [Figures 1 and 2]. Bilateral nodular gynecomastia and swollen glandular tissue in the retroareolar region were detected by mammography and breast ultrasonography [Figure 3]. The patient was referred to the Endocrinology and General Surgery Departments and diagnosed with grade II gynecomastia. The patient was interrogated for any drug or herbal preparate use, except nebivolol. Testicular and abdominal ultrasonography and computed tomography of adrenal glands were unremarkable. The hepatic, renal, and thyroid function tests and sex hormones levels were all in the normal range. Luteinizing hormone (6.3 mIU/mL), follicle stimulating hormone (5.8 mIU/mL), testosterone (6.3 ng/dL), thyroid stimulating hormone (2.4 μIU/mL), prolactin (4.1 ng/mL), and progesterone (0.43 ng/mL) were all in the normal range. Gynecomastia was thought to be induced by nebivolol and hence it was discontinued. Amlodipine (10 mg) once a day was administered. After three months of amlodipine, the gynecomastia had completely regressed and there was no swelling or pain anymore. A casualty assessment of definite was made according to the Naronjo's adverse drug reaction (ADR) probability scale, as in Table 1.[3]


Nebivolol-induced gynecomastia.

Köklü E, Arslan Ş, Yüksel İÖ, Bayar N, Demirci D - J Pharmacol Pharmacother (2015 Jul-Sep)

Bilateral glandular tissue growth in the retroareolar region of the breast demonstrated in mammography
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4544141&req=5

Figure 3: Bilateral glandular tissue growth in the retroareolar region of the breast demonstrated in mammography
Mentions: A 42-year-old male patient, who had never smoked or taken alcohol was prescribed 5 mg of nebivolol for essential hypertension. His blood pressure levels were all in the normal range during his follow-up. However, the patient presented to the Outpatient Clinic with a complaint of bilateral breast swelling and pain after two months of the medication [Figures 1 and 2]. Bilateral nodular gynecomastia and swollen glandular tissue in the retroareolar region were detected by mammography and breast ultrasonography [Figure 3]. The patient was referred to the Endocrinology and General Surgery Departments and diagnosed with grade II gynecomastia. The patient was interrogated for any drug or herbal preparate use, except nebivolol. Testicular and abdominal ultrasonography and computed tomography of adrenal glands were unremarkable. The hepatic, renal, and thyroid function tests and sex hormones levels were all in the normal range. Luteinizing hormone (6.3 mIU/mL), follicle stimulating hormone (5.8 mIU/mL), testosterone (6.3 ng/dL), thyroid stimulating hormone (2.4 μIU/mL), prolactin (4.1 ng/mL), and progesterone (0.43 ng/mL) were all in the normal range. Gynecomastia was thought to be induced by nebivolol and hence it was discontinued. Amlodipine (10 mg) once a day was administered. After three months of amlodipine, the gynecomastia had completely regressed and there was no swelling or pain anymore. A casualty assessment of definite was made according to the Naronjo's adverse drug reaction (ADR) probability scale, as in Table 1.[3]

Bottom Line: Gynecomastia as an adverse drug reaction, related to some cardiovascular drugs, has been reported in literature.Nebivolol is a third generation beta-blocker, and gynecomastia as an adverse effect on the consumption of this drug has not been reported in any article yet.We herein present the case of a 42-year-old male, who developed bilateral gynecomastia following nebivolol use and complete regression after discontinuation of nebivolol.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, Antalya Education and Research Hospital, Antalya, Turkey.

ABSTRACT
Adverse drug reactions play a substantial role in the etiology of gynecomastia. Gynecomastia as an adverse drug reaction, related to some cardiovascular drugs, has been reported in literature. Nebivolol is a third generation beta-blocker, and gynecomastia as an adverse effect on the consumption of this drug has not been reported in any article yet. We herein present the case of a 42-year-old male, who developed bilateral gynecomastia following nebivolol use and complete regression after discontinuation of nebivolol. Other reasons causing gynecomastia were excluded. Discontinuation of the responsible drug is quite sufficient with regard to the treatment of drug-induced gynecomastia, without any pharmacological or surgical treatment.

No MeSH data available.


Related in: MedlinePlus